• Previous Article
    Blow-up phenomena for the sixth-order Boussinesq equation with fourth-order dispersion term and nonlinear source
  • DCDS-S Home
  • This Issue
  • Next Article
    Effective Mori-Zwanzig equation for the reduced-order modeling of stochastic systems
doi: 10.3934/dcdss.2021093
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

On the blow-up of the Cauchy problem of higher-order nonlinear viscoelastic wave equation

Department of Mathematics and Statistics, IR Center of Construction and Building Materials, KFUPM, Dhahran 31261, Saudi Arabia

* Corresponding author: Mohammad Kafini

Received  April 2021 Revised  June 2021 Early access August 2021

Fund Project: The first author is supported by KFUPM project # SB201026

In this paper we consider the Cauchy problem for a higher-order viscoelastic wave equation with finite memory and nonlinear logarithmic source term. Under certain conditions on the initial data with negative initial energy and with certain class of relaxation functions, we prove a finite-time blow-up result in the whole space. Moreover, the blow-up time is estimated explicitly. The upper bound and the lower bound for the blow up time are estimated.

Citation: Mohammad Kafini. On the blow-up of the Cauchy problem of higher-order nonlinear viscoelastic wave equation. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2021093
References:
[1]

M. Al-Gharabli, New general decay results for a viscoelastic plate equation with a logarithmic nonlinearity, Boundary Value Problems, (2019), Paper No. 194, 21 pp. doi: 10.1186/s13661-019-01308-0.  Google Scholar

[2]

D. Andrade, L. H. Fatori and J. E. M. Rivera, Nonlinear transmission problem with a dissipative boundary condition of memory type, Electron J. Differential Equations, (2006), No. 53, 16 pp.  Google Scholar

[3]

J. M. Ball, Remarks on blow up and nonexistence theorems for nonlinear evolutions equations, Quart. J. Math. Oxford Ser., 28 (1977), 473-486.  doi: 10.1093/qmath/28.4.473.  Google Scholar

[4]

P. Bernner and W. von Whal, Global classical solutions of nonlinear wave equations, Mathematische Zeitschrift, 176 (1981), 87-121.  doi: 10.1007/BF01258907.  Google Scholar

[5]

M. M. CavalcantiV. N. Domingos CavalcantiT. F. Ma and J. A. Soriano, Global existence and asymptotic stability for viscoelastic problem, Differential Integral Equations, 15 (2002), 731-748.   Google Scholar

[6]

T. Cazenave, Stable solutions of the logarithmic Schrödinger equation, Nonlinear Anal., 7 (1983), 1127-1140.  doi: 10.1016/0362-546X(83)90022-6.  Google Scholar

[7]

T. Cazenave and A. Haraux, Équations d'évolution avec non-linéarité logarithmique, Ann. Fac. Sci. Toulouse Math., 2 (1980), 21-51.  doi: 10.5802/afst.543.  Google Scholar

[8]

V. Georgiev and G. Todorova, Existence of solutions of the wave equation with nonlinear damping and source terms, J. Diff. Eqs., 109 (1994), 295-308.  doi: 10.1006/jdeq.1994.1051.  Google Scholar

[9]

X. Han, Global existence of weak solution for a logarithmic wave equation arising from Q-ball dynamics, Bull. Korean Math. Soc., 50 (2013), 275-283.  doi: 10.4134/BKMS.2013.50.1.275.  Google Scholar

[10]

M. Kafini and S. A. Messaoudi, A blow-up result in a Cauchy viscoelastic problem, Applied Mathematics Letters, 21 (2008), 549-553.  doi: 10.1016/j.aml.2007.07.004.  Google Scholar

[11]

M. Kafini and S. A. Messaoudi, A blow-up result for a viscoelastic system in $\mathbb{R}^{n}$, Elect. J. Diff. Eqs., 113 (2007), 1-7.   Google Scholar

[12]

H. A. Levine, Instability and nonexistence of global solutions of nonlinear wave equation of the form $Pu_tt = Au+F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21.  doi: 10.2307/1996814.  Google Scholar

[13]

H. A. Levine, Some additional remarks on the nonexistence of global solutions to nonlinear wave equation, SIAM J. Math. Anal., 5 (1974), 138-146.  doi: 10.1137/0505015.  Google Scholar

[14]

H. A. Levine and J. Serrin, Global nonexistence theorem for quasilinear evolution equation with dissipation, Arch. Rational Mech. Anal., 137 (1997), 341-361.  doi: 10.1007/s002050050032.  Google Scholar

[15]

H. A. LevineS. R. Park and J. Serrin, Global existence and global nonexistence of solutions of the Cauchy problem for a nonlinearly damped wave equation, J. Math. Anal. Appl., 228 (1998), 181-205.  doi: 10.1006/jmaa.1998.6126.  Google Scholar

[16]

S. A. Messaoudi, Blow up and global existence in a nonlinear viscoelastic wave equation, Mathematische Nachrichten, 260 (2003), 58-66.  doi: 10.1002/mana.200310104.  Google Scholar

[17]

S. A. Messaoudi, Blow up of solutions with positive initial energy in a nonlinear viscoelastic equation, J. Math. Anal. Appl., 320 (2006), 902-915.  doi: 10.1016/j.jmaa.2005.07.022.  Google Scholar

[18]

S. A. Messaoudi, Blow up in a nonlinearly damped wave equation, Mathematische Nachrichten, 231 (2001), 105-111.  doi: 10.1002/1522-2616(200111)231:1<105::AID-MANA105>3.0.CO;2-I.  Google Scholar

[19]

S. A. Messaoudi, Blow up in the Cauchy problem for a nonlinearly damped wave equation, Comm. On Applied. Analysis, 7 (2003), 379-386.   Google Scholar

[20]

S. A. Messaoudi and B. Said Houari, Blow up of solutions of a class of wave equations with nonlinear damping and source terms, Math. Methods Appl. Sci., 27 (2004), 1687-1696.  doi: 10.1002/mma.522.  Google Scholar

[21]

S. A. Messaoudi and N.-e. Tatar, Exponential and polynomial decay for a quasilinear viscoelastic equation, Nolinear Anal., 68 (2008), 785-793.  doi: 10.1016/j.na.2006.11.036.  Google Scholar

[22]

C. X. Miao, The time space estimates and scattering at low energy for nonlinear higher order wave equations, Math. Sin. Ser. A, 38 (1995), 708-717.   Google Scholar

[23]

J. E. Munoz RiveraE. C. Lapa and R. Baretto, Decay rates for viscolastic plates with memory, J. Elasticity, 44 (1996), 61-87.  doi: 10.1007/BF00042192.  Google Scholar

[24]

H. Pecher, Die existenz reguläer Lösungen für Cauchy-und anfangs-randwertproble-me michtlinear wellengleichungen, Mathematische Zeitschrift, 140 (1974), 263-279.  doi: 10.1007/BF01214167.  Google Scholar

[25]

F. Tahamatani and M. Shahrouzi, General existence and blow up of solutions to a Petrovsky equation with memory and nonlinear source, Bound. Value Probl., 2012 (2012), 50, 15 pp. doi: 10.1186/1687-2770-2012-50.  Google Scholar

[26]

G. Todorova, Cauchy problem for a nonlinear wave with nonlinear damping and source terms, C. R. Acad. Sci. Paris Ser. I, 326 (1998), 191-196.  doi: 10.1016/S0764-4442(97)89469-4.  Google Scholar

[27]

G. Todorova, Stable and unstable sets for the Cauchy problem for a nonlinear wave with nonlinear damping and source terms, J. Math. Anal. Appl., 239 (1999), 213-226.  doi: 10.1006/jmaa.1999.6528.  Google Scholar

[28]

E. Vitillaro, Global nonexistence theorems for a class of evolution equations with dissipation, Arch. Rational Mech. Anal., 149 (1999), 155-182.  doi: 10.1007/s002050050171.  Google Scholar

[29]

Y. Wang, A global nonexistence theorem for viscoelastic equation with arbitrary positive initial energy, Lett., 22 (2009), 1394-1400.  doi: 10.1016/j.aml.2009.01.052.  Google Scholar

[30]

B. Wang, Nonlinear scattering theory for a class of wave equations in $H^{s}$, J. Math. Anal. Appl., 296 (2004), 74-96.  doi: 10.1016/j.jmaa.2004.03.050.  Google Scholar

[31]

S.-T. Wu, Blow-up of solutions for an integro-differential equation with a nonlinear source, Elect. J. Diff. Eqs., (2006), No. 45, 9 pp.  Google Scholar

[32]

Y. Ye, Existence and asymptotic behavior of global solutions for a class of nonlinear higher-order wave equation, Journal of Inequalities and Applications, 2010 (2010), Article number: 394859. doi: 10.1155/2010/394859.  Google Scholar

[33]

Y. Ye, Global existence and blow-up of solutions for higher-order viscoelastic wave equation with a nonlinear source term, Nonlinear Analysis, 112 (2015), 129-146.  doi: 10.1016/j.na.2014.09.001.  Google Scholar

[34]

Y. Zhou, A blow-up result for a nonlinear wave equation with damping and vanishing initial energy in $\mathbb{R}^{n}$, Applied Math Letters, 18 (2005), 281-286.  doi: 10.1016/j.aml.2003.07.018.  Google Scholar

show all references

References:
[1]

M. Al-Gharabli, New general decay results for a viscoelastic plate equation with a logarithmic nonlinearity, Boundary Value Problems, (2019), Paper No. 194, 21 pp. doi: 10.1186/s13661-019-01308-0.  Google Scholar

[2]

D. Andrade, L. H. Fatori and J. E. M. Rivera, Nonlinear transmission problem with a dissipative boundary condition of memory type, Electron J. Differential Equations, (2006), No. 53, 16 pp.  Google Scholar

[3]

J. M. Ball, Remarks on blow up and nonexistence theorems for nonlinear evolutions equations, Quart. J. Math. Oxford Ser., 28 (1977), 473-486.  doi: 10.1093/qmath/28.4.473.  Google Scholar

[4]

P. Bernner and W. von Whal, Global classical solutions of nonlinear wave equations, Mathematische Zeitschrift, 176 (1981), 87-121.  doi: 10.1007/BF01258907.  Google Scholar

[5]

M. M. CavalcantiV. N. Domingos CavalcantiT. F. Ma and J. A. Soriano, Global existence and asymptotic stability for viscoelastic problem, Differential Integral Equations, 15 (2002), 731-748.   Google Scholar

[6]

T. Cazenave, Stable solutions of the logarithmic Schrödinger equation, Nonlinear Anal., 7 (1983), 1127-1140.  doi: 10.1016/0362-546X(83)90022-6.  Google Scholar

[7]

T. Cazenave and A. Haraux, Équations d'évolution avec non-linéarité logarithmique, Ann. Fac. Sci. Toulouse Math., 2 (1980), 21-51.  doi: 10.5802/afst.543.  Google Scholar

[8]

V. Georgiev and G. Todorova, Existence of solutions of the wave equation with nonlinear damping and source terms, J. Diff. Eqs., 109 (1994), 295-308.  doi: 10.1006/jdeq.1994.1051.  Google Scholar

[9]

X. Han, Global existence of weak solution for a logarithmic wave equation arising from Q-ball dynamics, Bull. Korean Math. Soc., 50 (2013), 275-283.  doi: 10.4134/BKMS.2013.50.1.275.  Google Scholar

[10]

M. Kafini and S. A. Messaoudi, A blow-up result in a Cauchy viscoelastic problem, Applied Mathematics Letters, 21 (2008), 549-553.  doi: 10.1016/j.aml.2007.07.004.  Google Scholar

[11]

M. Kafini and S. A. Messaoudi, A blow-up result for a viscoelastic system in $\mathbb{R}^{n}$, Elect. J. Diff. Eqs., 113 (2007), 1-7.   Google Scholar

[12]

H. A. Levine, Instability and nonexistence of global solutions of nonlinear wave equation of the form $Pu_tt = Au+F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21.  doi: 10.2307/1996814.  Google Scholar

[13]

H. A. Levine, Some additional remarks on the nonexistence of global solutions to nonlinear wave equation, SIAM J. Math. Anal., 5 (1974), 138-146.  doi: 10.1137/0505015.  Google Scholar

[14]

H. A. Levine and J. Serrin, Global nonexistence theorem for quasilinear evolution equation with dissipation, Arch. Rational Mech. Anal., 137 (1997), 341-361.  doi: 10.1007/s002050050032.  Google Scholar

[15]

H. A. LevineS. R. Park and J. Serrin, Global existence and global nonexistence of solutions of the Cauchy problem for a nonlinearly damped wave equation, J. Math. Anal. Appl., 228 (1998), 181-205.  doi: 10.1006/jmaa.1998.6126.  Google Scholar

[16]

S. A. Messaoudi, Blow up and global existence in a nonlinear viscoelastic wave equation, Mathematische Nachrichten, 260 (2003), 58-66.  doi: 10.1002/mana.200310104.  Google Scholar

[17]

S. A. Messaoudi, Blow up of solutions with positive initial energy in a nonlinear viscoelastic equation, J. Math. Anal. Appl., 320 (2006), 902-915.  doi: 10.1016/j.jmaa.2005.07.022.  Google Scholar

[18]

S. A. Messaoudi, Blow up in a nonlinearly damped wave equation, Mathematische Nachrichten, 231 (2001), 105-111.  doi: 10.1002/1522-2616(200111)231:1<105::AID-MANA105>3.0.CO;2-I.  Google Scholar

[19]

S. A. Messaoudi, Blow up in the Cauchy problem for a nonlinearly damped wave equation, Comm. On Applied. Analysis, 7 (2003), 379-386.   Google Scholar

[20]

S. A. Messaoudi and B. Said Houari, Blow up of solutions of a class of wave equations with nonlinear damping and source terms, Math. Methods Appl. Sci., 27 (2004), 1687-1696.  doi: 10.1002/mma.522.  Google Scholar

[21]

S. A. Messaoudi and N.-e. Tatar, Exponential and polynomial decay for a quasilinear viscoelastic equation, Nolinear Anal., 68 (2008), 785-793.  doi: 10.1016/j.na.2006.11.036.  Google Scholar

[22]

C. X. Miao, The time space estimates and scattering at low energy for nonlinear higher order wave equations, Math. Sin. Ser. A, 38 (1995), 708-717.   Google Scholar

[23]

J. E. Munoz RiveraE. C. Lapa and R. Baretto, Decay rates for viscolastic plates with memory, J. Elasticity, 44 (1996), 61-87.  doi: 10.1007/BF00042192.  Google Scholar

[24]

H. Pecher, Die existenz reguläer Lösungen für Cauchy-und anfangs-randwertproble-me michtlinear wellengleichungen, Mathematische Zeitschrift, 140 (1974), 263-279.  doi: 10.1007/BF01214167.  Google Scholar

[25]

F. Tahamatani and M. Shahrouzi, General existence and blow up of solutions to a Petrovsky equation with memory and nonlinear source, Bound. Value Probl., 2012 (2012), 50, 15 pp. doi: 10.1186/1687-2770-2012-50.  Google Scholar

[26]

G. Todorova, Cauchy problem for a nonlinear wave with nonlinear damping and source terms, C. R. Acad. Sci. Paris Ser. I, 326 (1998), 191-196.  doi: 10.1016/S0764-4442(97)89469-4.  Google Scholar

[27]

G. Todorova, Stable and unstable sets for the Cauchy problem for a nonlinear wave with nonlinear damping and source terms, J. Math. Anal. Appl., 239 (1999), 213-226.  doi: 10.1006/jmaa.1999.6528.  Google Scholar

[28]

E. Vitillaro, Global nonexistence theorems for a class of evolution equations with dissipation, Arch. Rational Mech. Anal., 149 (1999), 155-182.  doi: 10.1007/s002050050171.  Google Scholar

[29]

Y. Wang, A global nonexistence theorem for viscoelastic equation with arbitrary positive initial energy, Lett., 22 (2009), 1394-1400.  doi: 10.1016/j.aml.2009.01.052.  Google Scholar

[30]

B. Wang, Nonlinear scattering theory for a class of wave equations in $H^{s}$, J. Math. Anal. Appl., 296 (2004), 74-96.  doi: 10.1016/j.jmaa.2004.03.050.  Google Scholar

[31]

S.-T. Wu, Blow-up of solutions for an integro-differential equation with a nonlinear source, Elect. J. Diff. Eqs., (2006), No. 45, 9 pp.  Google Scholar

[32]

Y. Ye, Existence and asymptotic behavior of global solutions for a class of nonlinear higher-order wave equation, Journal of Inequalities and Applications, 2010 (2010), Article number: 394859. doi: 10.1155/2010/394859.  Google Scholar

[33]

Y. Ye, Global existence and blow-up of solutions for higher-order viscoelastic wave equation with a nonlinear source term, Nonlinear Analysis, 112 (2015), 129-146.  doi: 10.1016/j.na.2014.09.001.  Google Scholar

[34]

Y. Zhou, A blow-up result for a nonlinear wave equation with damping and vanishing initial energy in $\mathbb{R}^{n}$, Applied Math Letters, 18 (2005), 281-286.  doi: 10.1016/j.aml.2003.07.018.  Google Scholar

[1]

Feng Wang, Fengquan Li, Zhijun Qiao. On the Cauchy problem for a higher-order μ-Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2018, 38 (8) : 4163-4187. doi: 10.3934/dcds.2018181

[2]

Huijun He, Zhaoyang Yin. On the Cauchy problem for a generalized two-component shallow water wave system with fractional higher-order inertia operators. Discrete & Continuous Dynamical Systems, 2017, 37 (3) : 1509-1537. doi: 10.3934/dcds.2017062

[3]

Gang Meng. The optimal upper bound for the first eigenvalue of the fourth order equation. Discrete & Continuous Dynamical Systems, 2017, 37 (12) : 6369-6382. doi: 10.3934/dcds.2017276

[4]

Shouming Zhou. The Cauchy problem for a generalized $b$-equation with higher-order nonlinearities in critical Besov spaces and weighted $L^p$ spaces. Discrete & Continuous Dynamical Systems, 2014, 34 (11) : 4967-4986. doi: 10.3934/dcds.2014.34.4967

[5]

Shouming Zhou, Chunlai Mu, Liangchen Wang. Well-posedness, blow-up phenomena and global existence for the generalized $b$-equation with higher-order nonlinearities and weak dissipation. Discrete & Continuous Dynamical Systems, 2014, 34 (2) : 843-867. doi: 10.3934/dcds.2014.34.843

[6]

Tayeb Hadj Kaddour, Michael Reissig. Blow-up results for effectively damped wave models with nonlinear memory. Communications on Pure & Applied Analysis, 2021, 20 (7&8) : 2687-2707. doi: 10.3934/cpaa.2020239

[7]

Jun Zhou. Global existence and energy decay estimate of solutions for a class of nonlinear higher-order wave equation with general nonlinear dissipation and source term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1175-1185. doi: 10.3934/dcdss.2017064

[8]

Mohammed Mesk, Ali Moussaoui. On an upper bound for the spreading speed. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021210

[9]

Pavel I. Naumkin, Isahi Sánchez-Suárez. Asymptotics for the higher-order derivative nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2021, 20 (4) : 1447-1478. doi: 10.3934/cpaa.2021028

[10]

Pablo Blanc. A lower bound for the principal eigenvalue of fully nonlinear elliptic operators. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3613-3623. doi: 10.3934/cpaa.2020158

[11]

Ling-Bing He, Jie Ji, Ling-Xuan Shao. Lower bound for the Boltzmann equation whose regularity grows tempered with time. Kinetic & Related Models, 2021, 14 (4) : 705-724. doi: 10.3934/krm.2021020

[12]

S. E. Kuznetsov. An upper bound for positive solutions of the equation \Delta u=u^\alpha. Electronic Research Announcements, 2004, 10: 103-112.

[13]

M. Nakamura, Tohru Ozawa. The Cauchy problem for nonlinear wave equations in the Sobolev space of critical order. Discrete & Continuous Dynamical Systems, 1999, 5 (1) : 215-231. doi: 10.3934/dcds.1999.5.215

[14]

Hongqiu Chen. Well-posedness for a higher-order, nonlinear, dispersive equation on a quarter plane. Discrete & Continuous Dynamical Systems, 2018, 38 (1) : 397-429. doi: 10.3934/dcds.2018019

[15]

Yohei Fujishima. On the effect of higher order derivatives of initial data on the blow-up set for a semilinear heat equation. Communications on Pure & Applied Analysis, 2018, 17 (2) : 449-475. doi: 10.3934/cpaa.2018025

[16]

Srimanta Bhattacharya, Sushmita Ruj, Bimal Roy. Combinatorial batch codes: A lower bound and optimal constructions. Advances in Mathematics of Communications, 2012, 6 (2) : 165-174. doi: 10.3934/amc.2012.6.165

[17]

Alberto Boscaggin, Fabio Zanolin. Subharmonic solutions for nonlinear second order equations in presence of lower and upper solutions. Discrete & Continuous Dynamical Systems, 2013, 33 (1) : 89-110. doi: 10.3934/dcds.2013.33.89

[18]

Marc Briant. Instantaneous exponential lower bound for solutions to the Boltzmann equation with Maxwellian diffusion boundary conditions. Kinetic & Related Models, 2015, 8 (2) : 281-308. doi: 10.3934/krm.2015.8.281

[19]

Juntang Ding, Xuhui Shen. Upper and lower bounds for the blow-up time in quasilinear reaction diffusion problems. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4243-4254. doi: 10.3934/dcdsb.2018135

[20]

David F. Parker. Higher-order shallow water equations and the Camassa-Holm equation. Discrete & Continuous Dynamical Systems - B, 2007, 7 (3) : 629-641. doi: 10.3934/dcdsb.2007.7.629

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (84)
  • HTML views (125)
  • Cited by (0)

Other articles
by authors

[Back to Top]